MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® X-FORCE® BALLOON DILATION CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® X-FORCE® BALLOON DILATION CATHETER
Model Number 998506
Health Effect - Clinical Codes No Patient Involvement (2645); No Known Impact Or Consequence To Patient (2692)
Date of Event 09/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the inflation device on the ureteral catheter was broken prior to use.
 
Additional Manufacturer Narrative
The reported event was confirmed.The sample was received opened and without original packaging.The inflation device was not returned with the unit.The condition of the sample received was good.The stopcock that was part of the futurematrix device assembly was broken.One side of the stopcock had a handle that was broken.Remnants of paper towel could be seen within the stopcock, as if paper towel was used to block the stopcock and prevent backflow of inflation volume.However, the stopcock handle was able to be easily turned with half of the handle broken.The device was inflated with an in-house eagle inflation device.The unit inflated and deflated with no issues observed.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿contraindictions do not use the x-force balloon dilation catheter in the presence of conditions, which create unacceptable risk during the dilation of the urinary tract." section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
BARD® X-FORCE® BALLOON DILATION CATHETER
Common Device Name
X-FORCE
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key7913917
Report Number1018233-2018-04450
Device Sequence Number1346579
Product Code EZN
UDI-Device Identifier10801741052689
UDI-Public(01)10801741052689
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K050875
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Model Number998506
Device Catalogue Number998506
Device Lot NumberBMCNFM18
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2018
Initial Date Received by Manufacturer 09/06/2018
Supplement Date Received by Manufacturer04/09/2019
Initial Report FDA Received Date09/27/2018
Supplement Report FDA Received Date04/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1